MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION DEVICE, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION DEVICE, 6/BX; GEI
Model Number EB030+
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.Investigation summary: the event unit was returned for evaluation.Upon inspection, engineering analyzed the device activation logs that were extracted from a microchip in the device plug and found 31 activations.Of these, six were "reactivate switch released" entries, which indicate premature release of the fuse button.Premature release of the fuse button will result in an alarm by the generator and interruption of energy output; a safety feature by design.During functional testing, engineering tested the cutting performance of the device on porcine mesentery and concluded that the device performed to specifications and successfully transected tissue on all activations.Engineering was able to replicate the "reactivate switch released" alarms by prematurely releasing the handles/fuse buttons.Poor cutting performance was replicated by attempting to activate the blade with the handles not fully closed.Upon further inspection, engineering found that the front conductive stop was positioned out of specification during use of the device.This occurrence led to an insufficient gap between the jaws, which will result in an alarm by the generator and interruption of energy output.The root cause of the "check device" alarms is due to an insufficient jaw gap.The likely root cause of poor cutting is due to activation of the blade prior to full closer of the device handles.Applied medical will monitor its vigilance systems for trends and take appropriate actions as necessary.
 
Event or Problem Description
Total thyroidectomy "total of three devices were opened.First device had several check device alarms and was not cutting properly.Second device was opened, plugged into generator, and would not activate.Third device had several check device alarms on thin tissue and did not seal tissue properly, during the seal cycle, the tissue fell out of the jaws incompletely on occasion." patient status- no patient injury.

Brand Name
EB030, VOYANT FINE FUSION DEVICE, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6520592
Report Number2027111-2017-01742
Device Sequence Number16327821
Product Code GEI
UDI-Device Identifier00607915127428
UDI-Public(01)00607915127428(17)151224(30)01(10)1249676
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K153017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/24/2015
Device Model NumberEB030+
Device Catalogue Number101470863
Device Lot Number1249676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2015
Initial Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1